EconPapers    
Economics at your fingertips  
 

Two-dimensional driven diffusion in a random potential

Maxim A. Makeev

Physica A: Statistical Mechanics and its Applications, 2006, vol. 359, issue C, 33-47

Abstract: In one dimension, the emergence of non-equilibrium net currents is characteristic for periodically driven systems with broken spatial-reversal symmetry. We show that a similar effect also exists in two-dimensional random systems due to inevitable local symmetry breaking in the potential landscape. We study the properties of the steady-state net currents that emerge in the problem of driven diffusive motion in a random uncorrelated potential under alternating square-wave external field bias. The net current distribution function is found to be approximated well by a Gaussian and the average magnitude of the net currents is defined by higher than linear order even terms in the response function. Furthermore, the net currents can form highly correlated patterns, with large-scale vorticity emerging in the system, in the regime of small and intermediate alternating field amplitudes. With an increase in the amplitude, the vorticity patterns undergo a gradual randomization, approaching a random configuration limit for large values of the external bias. The correlation length decreases as a function of the applied field amplitude and grows nearly linearly with the system size.

Keywords: Random systems; Diffusion; Vorticity (search for similar items in EconPapers)
Date: 2006
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437105004899
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:359:y:2006:i:c:p:33-47

DOI: 10.1016/j.physa.2005.05.042

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:359:y:2006:i:c:p:33-47